Psycho-Babble Medication Thread 383801

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

Neurontin having AD effect?

Posted by becksA on August 29, 2004, at 18:21:45

I was told that Neurontin would not affect my depression, but merely my anxiety. It has aleviated the anxiety but I seem happier in general as well. Is that possible with Neurontin? Thanks

 

Re: Neurontin having AD effect?

Posted by krybrahaha78 on August 29, 2004, at 20:02:23

In reply to Neurontin having AD effect?, posted by becksA on August 29, 2004, at 18:21:45

whats your dosage?

 

Re: Neurontin having AD effect?

Posted by becksA on August 29, 2004, at 20:18:33

In reply to Re: Neurontin having AD effect?, posted by krybrahaha78 on August 29, 2004, at 20:02:23

Right now I've been on it for about 10 days and I'm at 600mg twice daily.

 

Re: Neurontin having AD effect?

Posted by SLS on August 30, 2004, at 7:42:19

In reply to Neurontin having AD effect?, posted by becksA on August 29, 2004, at 18:21:45

> I was told that Neurontin would not affect my depression, but merely my anxiety. It has aleviated the anxiety but I seem happier in general as well. Is that possible with Neurontin? Thanks

Whenever I first begin taking Neurontin, I experience a significant improvement of depression. However, it does not remain consistent and always disappears. However, I do not respond well to medications in general. It is apparant to me that Neurontin does have potential benefits for depression.


- Scott

 

Re: Neurontin having AD effect?

Posted by thinkfast on August 30, 2004, at 7:45:37

In reply to Neurontin having AD effect?, posted by becksA on August 29, 2004, at 18:21:45

I agree with SLS...The initial effects made me happier, but then just sedated me later...might work 4 u, u never know...it did help some with my anxiety, but that dissapeared also...good luck

 

Re: Neurontin having AD effect?

Posted by becksA on August 30, 2004, at 7:56:15

In reply to Re: Neurontin having AD effect?, posted by thinkfast on August 30, 2004, at 7:45:37

Sounds likes I'm having the exact same effects....For a week I was much happier, then for the past two days all of the sudden the sedation has hit me like a ton of bricks...Will this go away?

 

Re: Neurontin having AD effect?

Posted by zana on September 1, 2004, at 16:35:20

In reply to Re: Neurontin having AD effect?, posted by becksA on August 30, 2004, at 7:56:15

neurontin definitely has AD effect for me and eases pain from long list of orthopedic causes but zonked me out completely.
i now take 900mgs at night which makes me slightly giddy, unsteady on my feet if i get up in middle of night and not zonked.
if i take 100mgs during day, i am a zombie. go figure.
i still take it at night and think i get some AD and pain benefit.

 

Neurontin effect way different in day vs. at night

Posted by 4WD on September 1, 2004, at 20:43:28

In reply to Re: Neurontin having AD effect?, posted by zana on September 1, 2004, at 16:35:20

> neurontin definitely has AD effect for me and eases pain from long list of orthopedic causes but zonked me out completely.
> i now take 900mgs at night which makes me slightly giddy, unsteady on my feet if i get up in middle of night and not zonked.
> if i take 100mgs during day, i am a zombie. go figure.
> i still take it at night and think i get some AD and pain benefit.

My (weird) experience with Neurontin is this:

If I take it during the day (300mg) I get wired and nervous and hyper like too much caffeine - unpleasant, although more energy. I can't do anything with the energy, though, it's just nervous energy. Then when it wears off, it's like coming down from a hit of speed - unpleasant and enervated.

If I take it at night (about 9pm) 600mg, after about an hour and a half, I start to feel actually good as in *normal*. NOt depressed, not anxious, not wired or hyper., just normal (after being depressed and anxious normally). Then after a couple of hours, I go to bed and easily go to sleep.

I do *not* understand this reaction. Can anyone shed some light?

Marsha

 

Re: Neurontin effect way different in day vs. at night 4WD

Posted by platinumbride on September 2, 2004, at 9:31:14

In reply to Neurontin effect way different in day vs. at night, posted by 4WD on September 1, 2004, at 20:43:28

> > neurontin definitely has AD effect for me and eases pain from long list of orthopedic causes but zonked me out completely.
> > i now take 900mgs at night which makes me slightly giddy, unsteady on my feet if i get up in middle of night and not zonked.
> > if i take 100mgs during day, i am a zombie. go figure.
> > i still take it at night and think i get some AD and pain benefit.
>
> My (weird) experience with Neurontin is this:
>
> If I take it during the day (300mg) I get wired and nervous and hyper like too much caffeine - unpleasant, although more energy. I can't do anything with the energy, though, it's just nervous energy. Then when it wears off, it's like coming down from a hit of speed - unpleasant and enervated.
>
> If I take it at night (about 9pm) 600mg, after about an hour and a half, I start to feel actually good as in *normal*. NOt depressed, not anxious, not wired or hyper., just normal (after being depressed and anxious normally). Then after a couple of hours, I go to bed and easily go to sleep.
>
> I do *not* understand this reaction. Can anyone shed some light?
>
> Marsha
>
>

Marsh, I think you might need to try 600 mgs during the day. Perhaps you are feeling anxiety in the mornings and 300 is just not enough.
My experience with N. is that it requires constant changes in dosing for it to work. I go up and down with it...sometimes as high as 4800 mgs and sometimes as low as 1200 mgs.

Of course I add the caveat that I could be wrong, but that is what popped into my mind when I read your post.
Best of Luck,

Diane

 

Re: Neurontin effect way different in day vs. at night platinumbride

Posted by 4WD on September 2, 2004, at 18:34:54

In reply to Re: Neurontin effect way different in day vs. at night 4WD, posted by platinumbride on September 2, 2004, at 9:31:14

> > > neurontin definitely has AD effect for me and eases pain from long list of orthopedic causes but zonked me out completely.
> > > i now take 900mgs at night which makes me slightly giddy, unsteady on my feet if i get up in middle of night and not zonked.
> > > if i take 100mgs during day, i am a zombie. go figure.
> > > i still take it at night and think i get some AD and pain benefit.
> >
> > My (weird) experience with Neurontin is this:
> >
> > If I take it during the day (300mg) I get wired and nervous and hyper like too much caffeine - unpleasant, although more energy. I can't do anything with the energy, though, it's just nervous energy. Then when it wears off, it's like coming down from a hit of speed - unpleasant and enervated.
> >
> > If I take it at night (about 9pm) 600mg, after about an hour and a half, I start to feel actually good as in *normal*. NOt depressed, not anxious, not wired or hyper., just normal (after being depressed and anxious normally). Then after a couple of hours, I go to bed and easily go to sleep.
> >
> > I do *not* understand this reaction. Can anyone shed some light?
> >
> > Marsha
> >
> >
>
> Marsh, I think you might need to try 600 mgs during the day. Perhaps you are feeling anxiety in the mornings and 300 is just not enough.
> My experience with N. is that it requires constant changes in dosing for it to work. I go up and down with it...sometimes as high as 4800 mgs and sometimes as low as 1200 mgs.
>
> Of course I add the caveat that I could be wrong, but that is what popped into my mind when I read your post.
> Best of Luck,
>
> Diane

Thanks, I'll give that a try. I can't right now, though, since I dumped the rest of the bottle in the toilet the other night after getting disgusted with the whole deal. (And also when I realized I was using it as a sleep aid instead of for anxiety.) Which was an idiotic thing to do considering that N would be a much safer sleep aid than Klonopin. And also considering the price of the pills. Oh, well...next refill available Sept. 25.

Marsha


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.